Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
|Jlock - Tue Apr 17, 2007 10:12 am|
My wife has been on antidepressants since she was 18 years old .At 23 she became pregnant and stopped the prozac.at 4 months she misscaried and tried to go back on the prozac and it had no effect so the doctor put her on effexor.after having 2 more miscarages in the last 7 years she decided to go off the effexor 75mg and started the taper with the doc.But they tapered with prozac and when she was at 0mg effexor and 20mg prozac she started to have withdrawl and became very manic .3 weeks ago after going back up yp 37.5 effexor and 30mg prozac she tried to kill herself in the garage.At the hospital she was put on depakote along with the others .now she is even worse .last weekend she decided to go out on a drinking binge and was uncontrolable when she came home .now she has decided that it would be best for us to devorce after 7yrs of marrage, could these fealings be a result of the meds and her depression not being properly treated.
|Jlock - Fri Apr 20, 2007 7:44 am|
Things are getting better, My wife has cut the depakote in half to 5000mg and continued the effexor and prozac.I have to tell you the last couple days have been much better, She went to her general doctor and he has recomened she go off everything,that the pills are inducing the mania and depresions.That was the best thing I heard in the last 6 yrs.finally someone agrees with me.
|Debbie Miller, RN - Fri Apr 20, 2007 2:30 pm|
I'm glad things are looking better. It can be very tricky to get the right medication at the right dosage - even the right diagnosis can be hard to come by. Bipolar depression can be especially difficult to manage. There are many medications out there and I would not completely discount their usefulness in the long run but it is important to find the right combination of medications and therapy. I would recommend getting your wife a good psychiatric evaluation to be sure you are getting the right treatment to avoid future problems of this sort. While a medication rest may help temporarily, it probably won't have long-term results.
You might also benefit from the support available through NAMI (National Alliance for Mental Illness) http://www.nami.org The family members need help as well as the affected person and in some locations they have support groups with that focus. Your concern for your wife is commendable. Good luck!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.